Aa
A
A
A
Close
Anxiety Community
23k Members
1265681 tn?1270106620

Hello I have a Citalopram question

I started taking Citalopram because I have been having intense weird thoughts that make no sense intrusive even. I have been having them for three weeks straight with three days of none at all. I have a history of anxiety and panic attack. I have been taking this medication for four days and the thoughts are getting more frequent and worse is this normal? My ears are all so ringing non stop will the ringing go away?
5 Responses
585414 tn?1288944902
That side effect of ringing in the ears may go away given some time but its best to let your psychiatrist know. If you take any medication and the symptoms appear to becoming worse instead of better its best to inform your psychiatrist as they can decide what to do from there. With any medication it takes a fair amount of time for it to build up to a blood level for you to see any results as for any beneficial effects it will have.
Avatar universal
Hello,

I have just started on citalopram too and have been taking it for almost 2 weeks for anxiety and depression - i feel this has made me feel worse and i have been feeling very weird and strange too - not like me at all. I have also been having vivid dreams, which i never normally do. x
470885 tn?1326332637
It took me a good 2 weeks on Celexa/Citalopram (10 mg. per day) before I started feeling "better".  During that 2 week period, I felt awful....experienced brain "zaps", felt comfused, was paranoid when I was in large crowds, even had muscle aches!  But after the first 2 weeks, I felt SO much better and didn't have any more panic attacks.  My GP (who prescribed the medication) told me that having suicidal thoughts was something to be very concerned about and to let him know immediately if that happened.  So, my symptoms did get worse for a few days after starting the medication, but they did eventually improve and go away.

I've been off of the Citalopram for over a year now - took my last one on March 24, 2009 - and have been feeling great since weaning off of them.
1265681 tn?1270106620
Thank you everyone for the insight because the thoughts are pretty scary and crippling of just random things that are irrational and weird. But I guess I will give the medication two weeks before I try to switch it. I have lost my appetite I was 118 and now I’m 112 I have dropped so much weight and I have little to no appetite at all this *****
Avatar universal
Yes, my ears have been stuffed both on Lexapro and Celexa.  Apparently one of the side effects is jaw clenching.  And if you lose weight on one of these, that's a blessing -- most of us gain.  A lot.  Give it some time, but not too much time.  Sometimes a particular med just isn't for you.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?